Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 8, NWS La Crosse, WI

July 5, 2010Fayette County, Iowa

NWS La Crosse, WI issued this flash flood warning at Jul 5, 2010, 11:14 PM CDT for Fayette County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2010, 11:14 PM CDT (04:14 UTC)
Expired
Jul 6, 2010, 2:00 AM CDT
In force
3 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County Fayette County, IA

The radar

The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1700 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1700 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
2.5
Supercell composite
18.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WGUS53 KARX 060414
FFWARX
IAC065-060700-
/O.NEW.KARX.FF.W.0008.100706T0414Z-100706T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1114 PM CDT MON JUL 5 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN NORTHEAST IOWA...

* UNTIL 200 AM CDT

* AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED   AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
  RADAR ESTIMATES OF RAIN INDICATE OVER AN INCH OF RAIN HAS FALLEN 
  IN THE WARNED AREA SINCE 1030 PM. THIS HEAVY RAIN IS FALLING ON 
  GROUND THAT IS ALREADY SATURATED FROM PREVIOUS RAIN WHICH WILL 
  LEAD TO RAPID RUNOFF PROBLEMS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WEST
  UNION...CLERMONT...ELGIN...FAYETTE...HAWKEYE...MAYNARD AND WAUCOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4264 9209 4308 9208 4308 9161 4305 9160
      4287 9161

$$

04
2 follow-up statements
615 
WGUS73 KARX 060600
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
100 AM CDT TUE JUL 6 2010

IAC065-060700-
/O.CON.KARX.FF.W.0008.000000T0000Z-100706T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-
100 AM CDT TUE JUL 6 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN FAYETTE COUNTY
UNTIL 200 AM CDT...

AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF OVER TWO INCHES OF RAIN HAD FALLEN OVER THE PAST TWO 
HOURS...ON A LINE FROM NEAR WESTGATE TO WEST UNION. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. LAW ENFORCEMENT REPORTS SOME POSSIBLE SEWER ISSUES AROUND 
WEST UNION...BUT OTHERWISE NO REPORTS OF FLASH FLOODING HAVE BEEN 
RECEIVED YET. DOPPLER RADAR AT 1255 AM INDICATES THE HEAVIEST OF 
THE RAIN HAS PUSHED OUT TO THE NORTHEAST. THIS WOULD INDICATE THE 
MOST LIKELY FLOODING WOULD OCCUR THROUGH 2 AM...BEFORE IMPROVEMENTS 
WOULD BE SEEN. 

THE FOLLOWING STREAMS AND DRAINAGES MAY BE OUT OF THEIR BANKS...
NUTTING CREEK...DIBBLE CREEK...CRANE CREEK...OTTER CREEK...STOE 
CREEK...COULEE CREEK..FITZGERALD CREEK...AND HAUGH CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4290 9181 4270 9209 4294 9208 4308 9179
      4308 9161

$$

BAUMGARDT
782 
WGUS73 KARX 060702
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
202 AM CDT TUE JUL 6 2010

IAC065-060715-
/O.EXP.KARX.FF.W.0008.000000T0000Z-100706T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-
202 AM CDT TUE JUL 6 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN FAYETTE
COUNTY HAS BEEN ALLOWED TO EXPIRE...

THE HEAVY RAINFALL HAS SHIFTED OUT OF THE AREA. LAW ENFORCEMENT HAS 
REPORTED NO KNOWN PROBLEMS WITH FLOODING. THUS...THE WARNING HAS 
BEEN ALLOWED TO EXPIRE. HOWEVER...STREAMS AND CREEKS ARE LIKELY 
STILL HIGH...SO EXERCISE CAUTION IN FLOODING PRONE AREAS. 

PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4290 9181 4270 9209 4294 9208 4308 9179
      4308 9161

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:45 PM CDT, 8 hours 29 minutes earlier.

Area forecast discussion, Jul 5, 2:45 PM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
245 PM CDT MON JUL 5 2010

.SHORT TERM...TONIGHT THROUGH THURSDAY

FORECAST FOCUS REMAINS ON THE RAIN POTENTIAL FOR THE NEXT FEW
DAYS...ALONG WITH THE THREAT FOR ADDITIONAL HEAVY RAIN.

THE WEAK FRONTAL BOUNDARY THAT HAS BEEN SERVING AS ONE FOCUS FOR
PCPN GENERATION OVER THE PAST DAY OR TWO WILL CONTINUE TO WAVER
ACROSS THE REGION THROUGH TUE-WED...GENERALLY FROM NORTHWEST WI INTO
THE SOUTHERN PLAINS. BOTH THE 05.12Z GFS AND NAM WOULD TAKE AN UPPER
LEVEL SHORTWAVE TROUGH OUT OF THE SOUTHERN PLAINS TONIGHT...SLIDE IT
ALONG THE BOUNDARY LATE TONIGHT THROUGH TUESDAY. THIS INTERACTION
SHOULD RESULT IN MORE BANDS OF SHOWERS TRACKING NORTHEAST ACROSS THE
FORECAST AREA. THE BETTER LOW LEVEL MOISTURE RETURN SHIFTS EAST
TONIGHT THOUGH...AND HANGS THERE THROUGH TOMORROW. HOWEVER...THE
ATMOSPHERE REMAINS JUICED...AND THAT HEAVY RAIN THREAT SHOULD
PERSIST AS A RESULT. MORE ON THIS IN THE HYDROLOGY SECTION BELOW.
INSTABILITY REMAINS MINIMAL DUE TO THE REPEATED RAINS/CLOUDS...AND
SHEAR IS ALSO NOT IMPRESSIVE //MOSTLY CONFINED TO THE LOWEST 0-3KM
LAYER//. THAT SAID...CAN/T RULE OUT A FEW STRONGER STORMS...IF A BIT
MORE INSTABILITY CAN BE REALIZED.

FOR WED...A SHORTWAVE TROUGH A LOFT WILL BE TRACKING EAST ACROSS
SOUTHERN CANADA/NORTHERN PLAINS...AND WILL SLIDE A SFC FRONT ACROSS
THE NORTHERN PLAINS ON TUE...AND THEN INTO THE UPPER MISSISSIPPI
RIVER VALLEY FOR WED. THIS WILL REINFORCE THE EXISTING WEAK
FRONT...ALTHOUGH FRONTOGENETIC RESPONSE IS STILL NOT THAT IMPRESSIVE
THROUGH THE LAYERS OF THE ATMOSPHERE. SOME HINTS IN THE GFS AND NAM
THAT A BIT OF SHORTWAVE ENERGY COULD SPIN ACROSS THE REGION FROM THE
SOUTHWEST...IN THE MEAN FLOW...ACCENTUATING THE AVAILABLE LIFT VIA
THE SFC BOUNDARIES AND NORTHERN PLAINS TROUGH. EXPECT CONVECTION
ALONG THE PLAINS FRONT...WITH SHOWERS/ISOLATED STORMS ALONG THE
LINGERING FRONT/POSSIBLE SHORTWAVE. THESE TWO AREAS WILL PROBABLY
MERGE...SO TO SPEAK...LATE IN THE DAY WED. HEAVY RAIN POTENTIAL
REMAINS...AND SEVERE PARAMETERS LOOK SIMILAR TO TUE...SO DON/T
EXPECT ANY WIDESPREAD THREAT LOCALLY RIGHT NOW.

THE TROUGH WILL EASE EAST ON THU/FRI...WHICH WILL PROVIDE ENOUGH OF
A KICK TO THE SFC FRONT TO FINALLY INCH IT JUST EAST/SOUTHEAST OF
THE FORECAST AREA. STILL SOME PCPN CHANCES FOR THE BETTER PART OF
THU FOR EASTERN PARTS OF THE FORECAST AREA...BUT THE BULK OF THESE
CHANCES SHOULD EXIT BY THE EVENING.

OVERALL...A WET WEATHER PATTERN...WITH POTENTIALLY HEAVY RAIN...WILL
CONTINUE. SOMEWHAT MESSY PATTERN THOUGH...WITH VARIOUS BOUNDARIES
AND SMALLER SHORTWAVES TO PROVIDE THE PCPN FOCUS...SO CONFIDENCE IS
NOT TOO HIGH IN THE FINER DETAILS OF WHERE/WHEN FOR HIGHEST PCPN
CHANCES. IN SOME CASES HAD TO BROAD BRUSH THE CHANCES A BIT MORE
THAN I WOULD HAVE LIKED. HOPEFULLY MORE REFINEMENT CAN BE MADE IN
THE NEXT COUPLE FORECAST PACKAGES AND IN BETWEEN UPDATES.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY

VERY MUDDLED PATTERN WITH A VARIETY OF SOLUTIONS REPRESENTED IN THE
LONG TERM MODELS. LATEST GFS AND GEM TREND TOWARD THE MORE AMPLIFIED
WITH THEIR UPPER LEVEL PATTERNS...ESPECIALLY WITH THEIR TROUGHING
OVER CANADA TOWARD THE END OF THE SHORT WORK WEEK...AND RIDGE OVER
THE WEST COAST. THE EC IS MUCH FLATTER...AND AS A RESULT...WANTS TO
LINGER A SFC FRONT ACROSS THE WESTERN GREAT LAKES LONGER THIS
WEEK...WITH THE SLIGHTLY MORE PROGRESSIVE GFS/GEM NUDGING IT EAST
ABOUT A DAY SOONER. THE MODELS HAVEN/T BEEN OVERLY CONSISTENT WITHIN
THEMSELVES...AND THE LATEST ENSEMBLE RUN WOULD SEEM TO PUT AN EQUAL
NUMBER OF MEMBERS IN BOTH DIFFERING SOLUTIONS. AS A
RESULT...FORECAST CONFIDENCE ON THE DETAILS REMAINS LOW HEADING INTO
THE NEW WEEKEND. THAT SAID...WHAT DOES LOOK REASONABLE AT THE MOMENT
IS HIGH PRESSURE BUILDING IN FOR FRI/SAT...WITH ANOTHER SHORTWAVE
TROUGH/SFC FRONT SLIDING EASTWARD OUT OF THE PLAINS FOR SUNDAY. WILL
LIKELY LEAN ON HPC FOR FORECAST DETAILS.

&&

.AVIATION...

SOUTHWEST FLOW ALOFT WILL CONTINUE TO BRING A VERY MOIST/HUMID
AIRMASS INTO THE REGION FOR SCATTERED SHOWER ACTIVITY. ANOTHER WEAK
MID-LEVEL DISTURBANCE IN THIS FLOW WILL RIPPLE NORTHEAST FROM THE
CENTRAL PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY LATER TONIGHT
THROUGH TUESDAY. THIS WILL REINFORCE SHOWER CHANCES THROUGH THE
PERIOD. MVFR CONDITIONS WILL BE PREVALENT...BUT AS THE LOWER
BOUNDARY LAYER COOLS LATER TONIGHT...SOME FOG AND LOWER STRATUS MAY
BRING IN IFR CONDITIONS...MAINLY IN THE 06.09-13Z TIME FRAME.

&&

.HYDROLOGY...

NO BIG CHANGES IN THE OVERALL MOISTURE CONTENT OF THE ATMOSPHERE FOR
THE NEXT FEW DAYS...WITH WARM CLOUD DEPTHS 4000-4500 M...PWS UPWARDS
OF 150 PERCENT OF NORMAL AND CLOSE TO 2 INCHES. SO ANY SHOWER OR
STORM SHOULD BE AN EFFICIENT RAIN PRODUCER...ALONG WITH A LIKELIHOOD
OF HEAVY RAIN. AS MENTIONED YESTERDAY THOUGH...THE LOW LEVEL
JET/MOISTURE TRANSPORT SHIFTS EAST...WITH THE BULK OF ITS INFLUENCE
STAYING THERE. TO INCREASE THE HEAVY RAIN...FLOODING...SIGNIFICANT
RAIN THREAT...HAVING THE LOW LEVEL JET/MOISTURE TRANSPORT NORMAL TO
THE QUASI-STATIONARY FRONT WOULD BE NEARLY IDEAL. THIS DOES NOT LOOK
TO BE THE CASE FOR THE NEXT COUPLE DAYS.

CANCELLED THE FLASH FLOOD WATCH A BIT EARLY AS THE THE HEAVY RAIN
SHIFTED NORTH OF THE WATCH AREA THIS AFTERNOON. HOWEVER...NOT SOLD
THAT ANOTHER WATCH WILL NOT BE NECESSARY FOR PARTS OF NORTHEAST
IA/SOUTHWEST WI IN THE NEAR FUTURE. LINGERING SFC FRONT...VARIOUS
UPPER LEVEL SHORTWAVES...AND JUICY ATMOSPHERE WILL CONTINUE TO
PRODUCE AREAS OF SHOWERS...AND HEAVY RAIN AT TIMES. COOP REPORTS
FROM THIS MORNING INDICATED UP TO 2 INCHES OVER PARTS OF NORTHEAST
IA...EXTENDING INTO PARTS OF SW/CENTRAL WI. MANY RIVERS ARE NEAR
BANKFULL IN THESE AREAS...AND CONTINGENCY FORECASTS SUGGEST SOME
COULD REACH FLOOD STAGE. WHILE THE THREAT FOR A COUNTY WIDE FLASH
FLOOD THREAT LOOKS LESS...THE POTENTIAL FOR SOME RIVER AND STREAM
FLOODING REMAINS. THOSE WHO LIVE NEAR TO WATERWAYS IN NORTHEAST
IA/SOUTHWEST WI SHOULD PAY CLOSE ATTENTION TO WATER LEVELS OVER THE
NEXT FEW DAYS. HEAVY RAINFALL OR INTENSE RAINFALL RATES WILL RESULT
IN RAPID RUNOFF...AND QUICK RISES ON THE RIVERS/STREAMS.

SO...WHILE NOT ISSUING AN ADDITIONAL FLOOD WATCH AT THIS TIME...WILL
ISSUE ANOTHER HYDROLOGIC OUTLOOK TO ACCOUNT FOR THE EXPECTED
RAINFALL OVER THE NEXT COUPLE DAYS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM/HYDROLOGY... RIECK
AVIATION.................... DAS
Hazardous weather outlook, Jul 5, 11:42 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1142 AM CDT MON JUL 5 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-061100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1142 AM CDT MON JUL 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND PORTIONS OF SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. DUE TO
LIMITED INSTABILITY...ANY THUNDERSTORMS THAT DO OCCUR ARE NOT
EXPECTED TO BECOME SEVERE. HOWEVER...SOME LOCALLY HEAVY RAINFALL IS
STILL POSSIBLE AND THIS MAY CAUSE SOME PONDING OF WATER AND RISES ON
AREA RIVERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA FROM TUESDAY
THROUGH THURSDAY. DUE TO LIMITED INSTABILITY ANY THUNDERSTORMS THAT
DO OCCUR DURING THIS TIME ARE NOT EXPECTED TO BECOME SEVERE.
HOWEVER...DUE TO A LINGERING VERY MOIST AIR MASS...SOME LOCALLY HEAVY
RAINFALL IS STILL POSSIBLE AND THIS MAY CAUSE SOME PONDING OF WATER
AND RISES ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
ANY RAINFALL...HIGH WATER OR FLOODING REPORTS WOULD BE GREATLY
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS/RRS

In the hours before

Special weather statement, Jul 5, 11:02 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1102 PM CDT MON JUL 5 2010

IAZ010-011-019-029-060500-
ALLAMAKEE-CHICKASAW-FAYETTE-WINNESHIEK-
1102 PM CDT MON JUL 5 2010

...LOCALLY HEAVY RAINS POSSIBLE...

AT 1058 PM...DOPPLER RADAR INDICATED SHOWERS WITH LOCALLY HEAVY RAIN
FROM CASTALIA TO WESTGATE...MOVING NORTHEAST AT 25 MPH.

TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. THIS
RAIN IS FALLING ON GROUND ALREADY SATURATED FROM PREVIOUS RAINS
WHICH COULD LEAD TO SOME FLOODING.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
CASTALIA...OSSIAN...FRANKVILLE...AND LUDLOW.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:54 PM CDTFlash Flood WarningARXAllamakee, Winneshiek3 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.